Mental Health Support

Reaction to Sertraline 50mg

Been on Sertraline for about 8 weeks now and for the past week I've been shivering and shaking with cold but have no fever and also been having night sweats and having goosebumps not sleeping more than 3 hours and feeling rubbish. Dr has told me either am coming down with something or it's a reaction to my medication and to come off it. I'm concerned all vitals have come back fine though

2 Replies

8 weeks seems a long time to be having a reaction to the medication.I'd be wondering if it might be a bit of flu? x


Hello Heather1986 and welcome to the forum. It usually takes 4 to 6 weeks for Sertraline to work. Side effects such as feeling sick, headaches, feeling agitated and problems with sleeping are common. The side effects of antidepressants generally improve with time. It would be a good idea to make another appointment to discuss this with your GP. If Sertraline is to be discontinued, this should be done under your GP's supervision, but as your GP has suggested, you may be feeling unwell because you are coming down with something. Drink plenty of fluids and get plenty of rest and I hope you will soon be feeling better. Thank you and best wishes.

1 like

You may also like...